Alert archive / North Carolina / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Mar 26, 2022, 10:03 AM EDT for 31 counties in North Carolina. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2022, 10:03 AM EDT (14:03 UTC)
- Expired
- Mar 26, 2022, 8:06 PM EDT
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS82 KRAH 261403 RFWRAH URGENT - FIRE WEATHER MESSAGE National Weather Service Raleigh NC 1003 AM EDT Sat Mar 26 2022 ...WINDY AND DRY CONDITIONS WILL RESULT IN HIGH FIRE DANGER THROUGH THIS EVENING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-270100- /O.NEW.KRAH.FW.W.0001.220326T1403Z-220327T0100Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 1003 AM EDT Sat Mar 26 2022 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR DANGEROUS FIRE BEHAVIOR FOR ALL OF CENTRAL NC... The National Weather Service in Raleigh has issued a Red Flag Warning for all of central NC, which is in effect until 9 PM EDT this evening. * AFFECTED AREA...All of central NC. * TIMING...Through 9 PM EDT this evening. * WINDS...Westerly sustained winds of 15 to 25 mph, with gusts mostly between 30 and 40 mph. * RELATIVE HUMIDITY...Between 15 and 20 percent over the southern Piedmont and Sandhills of NC and between 20 and 25 percent elsewhere. * TEMPERATURES...In the upper 50s to mid 60s. * IMPACTS...Outdoor fires may easily grow out of control in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create dangerous fire behavior. && $$ 26
1 follow-up statement
525 WWUS82 KRAH 270006 RFWRAH URGENT - FIRE WEATHER MESSAGE National Weather Service Raleigh NC 806 PM EDT Sat Mar 26 2022 ...RED FLAG WARNING HAS BEEN CANCELLED... .The winds have become light since sunset, thus the Red Flag conditions have come to an end. NCZ007>011-021>028-038>043-073>078-083>086-088-089-270115- /O.CAN.KRAH.FW.W.0001.000000T0000Z-220327T0100Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 806 PM EDT Sat Mar 26 2022 ...RED FLAG WARNING IS CANCELLED FOR FOR CENTRAL NORTH CAROLINA... The National Weather Service in Raleigh has cancelled the Red Flag Warning. The strong and gusty winds of this afternoon have diminished. Relative humidity values were also on the rise. Therefore, the Red Flag Warning has been cancelled. $$ PWB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Mar 26, 6:37 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 26, 6:37 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 637 AM EDT Sat Mar 26 2022 .SYNOPSIS... A much cooler and drier air mass will move in through the weekend, with gusty conditions as a series of upper level disturbances and a couple of dry cold fronts pass over the region. && .NEAR TERM /TODAY AND TONIGHT/... As of 335 AM Saturday... Cyclonic vorticity advection associated with a compact upper low swinging east through the northern mid-Atlantic region will result in a broken to overcast altocumulus cloud layer during the afternoon. Counties near the VA border could also see a passing sprinkle. Otherwise, the weather headline today will be the gusty conditions, enhanced by the deep BL mixing. Expect sustained W-NWLY winds of 15-20 mph with frequent gusts between 30 to 35 mph, with isolated gusts as high as 35 to 40 mph possible across the northern/NW Piedmont. The more opaque altocumulus cloud shield across the northern half of the forecast area is expected to temper daytime heating with afternoon highs ranging from mid 50s north to mid 60s across the south. These clouds will scatter out during the late afternoon and early evening. The gustiness will abate during the evening as well. However, renewed CAA and surface pressure rises in the wake of secondary cold front that will push SE through the area will keep the BL well mixed overnight. Lows tonight ranging from lower 30s north to mid 30s SE. The winds will mitigate frost development across the coast plain and eastern Sandhills counties where the Frost Freeze Program has started. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 335 AM Saturday... The long wave trough in place across the Eastern US will get reinforced again on Sunday as another vigorous shortwave trough dives SE across the mid-Atlantic and NE US. While not quite as strong as Saturday(today), it will remain gusty with frequent gusts between 20 to 30 mph. Highs will average 8 to 12 degrees below climo with highs ranging from mid 50s north to lower 60s south. Renewed CAA yet again Sunday evening/night with the potential for the PG to relax and winds possibly decouple during the predawn hours will result in min temps bottoming out in the mid to upper 20s north to lower 30s/near freezing south. A Frost Advisory or Freeze warning will likely be needed across the coast plain and eastern Sandhills counties where the Frost Freeze Program has started. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 415 AM Saturday... Surface high over the Ohio valley will continue to build into the region from the northwest. This will continue one more day of below average temperatures for Monday with highs in the upper 50s low 60s and at least one more cold night of temperatures in the 30s. Areas in the north along the VA border and colder spot across the northern Piedmont will see temps in the upper 20s to low 30s, while areas south of HWY 64 will see temperatures in the mid to upper 30s Tuesday morning. A warm front slowly moving north from SC Tuesday evening could bring a chance of showers to the southern portion of the CWA but confidence is low thus PoPs are near zero. Although no precip expected cloud cover is however expected to increase from west to east Tuesday into Wednesday. With increased cloud cover on Tuesday expect temperatures to be just tad cooler with highs in the mid 50s to low 60s. On Wednesday the previously mentioned warm front will lift north bringing warm southerly flow which will help temperatures reach mid/upper 70s in the north and low 80s to the south. As the warm front lifts into New England by Thursday morning an approaching cold front extending from the Great Lakes down into the southern Mississippi region will be beginning to bring showers across the NW Piedmont. Showers will continue to quickly spread east and by the afternoon on Thursday expect thunderstorms to develop. Severe thunderstorms are possible in the afternoon and evening as CAPE values have a trending increase over the past few model runs, and low level shear still remains moderate to high. Will keep a close eye on the model trends over the next few days. By Friday late morning the front is expected to move out of the region along with any lingering showers. Highs will be around 10 degrees above average with low 70s in the north and upper 70s to the south. && .AVIATION /11Z SATURDAY THROUGH WEDNESDAY/... As of 635 AM Saturday... A strong upper level disturbance swinging through the area during the afternoon will result in a broken altocumulus cloud layer with ceilings between 7-10 kft. Otherwise, VFR conditions will prevail through the TAF period with gusty conditions developing after sunrise. Expect sustained W-NWLY winds of 15-20 kts with frequent gusts of 25 to 30 kts, gusting as high as 35 kts at KGSO and KINT. These gusts will gradually subside during the evening and overnight hours. Outlook: The approach and passage of a warm front will result in a chance of mainly light, VFR rain and occasional MVFR ceilings Mon night through Tue night. && .FIRE WEATHER... As of 335 AM Saturday... Today: Westerly winds between 15 and 25 mph, with gusts between 30 and 40 mph, are expected from mid to late-morning through afternoon Saturday. Additionally, minimum relative humidity values will decrease to between 20 and 25 percent, with some 15 to 20 percent values possible over the southern NC Piedmont and Sandhills. Increased fire danger will result. Sunday: Frequent gusts between 20 to 30 mph and min RH values between 20 to 25 percent will result in Increased fire danger again Sunday afternoon. && .EQUIPMENT... KGSO RAOBs are temporarily scheduled for 12Z releases only due to helium supply issues. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...PWB NEAR TERM...CBL SHORT TERM...CBL LONG TERM...CA AVIATION...CBL/MWS FIRE WEATHER...MWS/CBL EQUIPMENT...RAH/WSH
Hazardous weather outlook, Mar 26, 4:23 AM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 423 AM EDT Sat Mar 26 2022 NCZ007>011-021>027-038>042-073>077-083-084-270830- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Johnston- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- 423 AM EDT Sat Mar 26 2022 ...INCREASED FIRE DANGER IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. Additionally, strong westerly winds Saturday will gust frequently between 30 and 40 mph, with isolated gusts around 45 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ028-043-078-085-086-088-089-270830- Edgecombe-Wilson-Wayne-Scotland-Hoke-Cumberland-Sampson- 423 AM EDT Sat Mar 26 2022 ...INCREASED FIRE DANGER IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. Additionally, strong westerly winds Saturday will gust frequently between 30 and 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Temperatures Sunday night are expected to fall into the lower 30s. With good radiational cooling expected, a frost of freeze is possible which could damage or kill tender or young plants. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:35 PM EDT | Freeze Watch | RAH | Cumberland, Edgecombe, Hoke, Sampson, Scotland, Wayne and 1 more | 13 hr |
Nearby
Red Flag Warnings in North Carolina, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.